MAUDE Adverse Event Report: ARTHREX, INC. 8 MM SINGLE USE OATS SET; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 8 MM SINGLE USE OATS SET; ORTHOPEDIC MANUAL SURG INSTR
Model Number 8 MM SINGLE USE OATS SET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On (b)(6)2023, it was reported by an arthrex employee via sems that an ar-1981-08s osteochondral autograft transfer systems tip broke.This occurred during a procedure.There was no additional information provided, additional information has been requested.Additional information was provided on (b)(6)2023, it was reported that this event occurred during an oats procedure.All fragments were retrieved from the patient, and the case was completed using another ar-1981-08s.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-1981-08s was received for investigation.The returned device was visually inspected and it was noted that the recipient harvest rod was damaged.The tip¿s diameter of the rod has nicks and dents.  the method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause for the reported failure is an improper surgical technique.Per dfu-0070, rev.1.F.Precautions.1.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.E.Warnings.3.Oats only: autograft transplantation requires careful harvesting, precise sizing, and accurate placement of osteochondral autograft cylinders (grafts) with hyaline cartilage from a donor joint to a recipient joint.4.Oats only: the length of the harvested osteochondral graft, referred to as donor, must precisely match the length of the socket created in the osteochondral lesion, referred to as (recipient).5.Oats only: when inserting the osteochondral graft (donor) into the osteochondral socket (recipient), do not countersink the hyaline cartilage graft.6.Oats only: past and current scientific publications, surgical technique manuals, or surgical technique training on any media (print, dvd, video) relating to osteochondral autograft transplantation should be reviewed prior to the procedure.

Brand Name
8 MM SINGLE USE OATS SET
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17379884
Report Number1220246-2023-07282
Device Sequence Number12282764
Product Code LXH
UDI-Device Identifier00888867025332
UDI-Public00888867025332
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8 MM SINGLE USE OATS SET
Device Catalogue NumberAR-1981-08S
Device Lot Number21641222727
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown